Health & Support
Moderators: autopilotfrank193, bierorama, ksylvan, nycgirl, peaches0405


Urine Discoloration From Vitamins


Quote  |  Reply
I apologize for the topic, but I've started taking a multivitamin and now the color of my urine is neon green.

Is that... normal?
11 Replies (last)
yeah, it means that you're not absorbing many of those vitamins

are you taking it with food?
Mine is bright yellow.  Kewl huh? :)
Yep, that's "normal." Your body can only absorb about 15% of the nutrients in a vitamin pill - it excretes the rest, so what you've got is very expensive urine.
I didn't take it with food. Should I be? The bottle doesn't indicate whether you should or not.
Yeah, especially with a little bit of fat. You'll be able to absorb and use more of it.

That's why I take my vitamin and then a couple of fish oil capsules ;D
#6  
Quote  |  Reply
It is an excess of Riboflavin (B2) that comes from your multi-vitamin. Your body will absorb as much as it needs and the rest is excreted through urine. B2 is a water soluble vitamin so there is very little concern for getting too much of it in your diet/vitimins. Your body can absorb more of the vitamins/minerals if you take the supplement with a meal.
What was said above about the b2 is correct. It will make you pee neon yellow, as to the green -- it could be a coloring or additive. There are some medications or other items for example that will make you piss blue or red.  If your pee looks like apple cider however, you really need to get to a doctor, otherise unless you feel sick I wouldn't worry so much. Call a nurse line if you are still concenred, but most likely it is nothing.
I was like that using Jamison's multivitamins but then I switched to the one-a-day women's formula and my pee went back to yellow.  So i basically think it depends on the kind you're taking.
I was just wondering this a few days ago :P Thanks for posting hehe.

argh mine is bright orange and scary as hell seeing as i dont make fanta.

 

11 Replies
Advertisement
Advertisement
Allergy Remedies
Is It Possible to Go Natural?
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.